Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 56, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Aug 28, 2011, 4:42 AM EDT for 6 counties in Florida. It took effect at Aug 28, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 4:42 AM EDT (08:42 UTC)
- In effect from
- Aug 28, 2011, 1:00 PM EDT
- Expired
- Aug 28, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2107 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS82 KJAX 280842 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 442 AM EDT SUN AUG 28 2011 FLZ020>025-030>032-035-036-282300- /O.NEW.KJAX.FW.W.0056.110828T1700Z-110828T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA- 442 AM EDT SUN AUG 28 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR MUCH OF NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...035 AND 036. * DISPERSION...PEAK VALUES 75 TO 85. * HUMIDITY...FALLING TO 30 TO 35 PERCENT. * WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 10 TO 15 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...INCREASING WINDS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
2 follow-up statements
843 WWUS82 KJAX 281836 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 236 PM EDT SUN AUG 28 2011 FLZ020>025-030>032-035-036-282300- /O.CON.KJAX.FW.W.0056.000000T0000Z-110828T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA- 236 PM EDT SUN AUG 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR MUCH OF NORTHEAST FLORIDA... * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...035 AND 036. * DISPERSION...PEAK VALUES 80 TO 90. * HUMIDITY...IN THE 30 TO 35 PERCENT RANGE. * WINDS...SOUTHWEST TO WEST WINDS 10 TO 15 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...INCREASING WINDS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
338 WWUS82 KJAX 282301 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 701 PM EDT SUN AUG 28 2011 FLZ020>025-030>032-035-036-290015- /O.EXP.KJAX.FW.W.0056.000000T0000Z-110828T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA- 701 PM EDT SUN AUG 28 2011 ...RED FLAG WARNING HAS EXPIRED FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR MUCH OF NORTHEAST FLORIDA... THE RED FLAG WARNING IS ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Aug 28, 3:20 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 28, 3:20 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 AM EDT SUN AUG 28 2011
...NEAR RECORD HIGH TEMPERATURES EXPECTED AGAIN TODAY...
.SHORT TERM...ANOTHER HOT AND DRY DAY OVER THE AREA FOR TODAY.
HIGH TEMPERATURES WILL BE ALMOST AS HOT AS YESTERDAY WITH RECORD
TEMPERATURES POSSIBLE IN A FEW LOCATIONS. WEST WINDS WILL NOT BE
QUIT AS STRONG AS YESTERDAY BUT STRONG ENOUGH TO KEEP THE EAST
COAST SEABREEZE FRONT OVER COASTAL COUNTIES. SURFACE COLD FRONT
OVER SE GA WILL MOVE SE INTO NE FL TODAY ALLOWING DEWPOINTS TO
DROP INTO THE 60S OVER INLAND AREAS. THIS WILL PRODUCE SLIGHTLY
LOWER HEAT INDICES BUT STILL UP TO NEAR 105. VERY DRY AIR IN MID
AND UPPER LEVELS WILL PRECLUDE ANY POPS TODAY AND MONDAY. AN
EASTERLY FLOW WILL BECOME ESTABLISHED ON TUESDAY WHICH WILL START
TO INCREASE MOISTURE AND POPS OVER THE AREA.
RECORD HIGHS FOR SUNDAY AUGUST 28TH...
JAX...97/1959
GNV...98/1954
SSI...97/1983
AMG...101/1995
.LONG TERM...WEDNESDAY THROUGH SATURDAY...HIGH PRESSURE RIDGE WILL
BE LOCATED TO OUR NORTH PRODUCING A DEEP EASTERLY FLOW THROUGH
THE PERIOD. SCATTERED AFTERNOON THUNDERSTORMS EXPECTED EACH DAY
MAINLY OVER INLAND AREAS AS THE EAST COAST SEABREEZE MOVES WELL
INLAND EACH AFTERNOON.
&&
.AVIATION...VFR CONDITIONS ARE FORECAST. BREEZY WESTERLY WINDS WILL
ONCE AGAIN ESTABLISH TODAY...ALTHOUGH GUSTS WILL NOT BE AS STRONG AS
YESTERDAY.
&&
.MARINE...WILL LET SMALL CRAFT ADVISORY EXPIRE AT 5 AM FOR THE
OFFSHORE LEGS. CONDITIONS CONTINUE TO IMPROVE WITH COMBINED SEAS AS
HIGH AS 5 FEET WELL OFFSHORE THIS MORNING.
RIP CURRENTS: A LOW RIP CURRENT RISK IS FORECAST TODAY.
&&
.FIRE WEATHER...HAVE DECIDED TO RAISE RED FLAG WARNING FOR A LARGE
PORTION OF NORTHEAST FLORIDA DUE TO COMBINATION OF RH VALUES AT OR
BELOW 35 PERCENT IN CONCERT WITH DISPERSION VALUES GREATER THAN OR
EQUAL TO 75.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 96 67 96 69 / 0 0 10 0
SSI 95 77 92 77 / 0 0 10 10
JAX 97 72 96 73 / 0 0 0 10
SGJ 96 74 93 75 / 10 0 0 10
GNV 97 70 95 71 / 0 0 10 10
OCF 97 71 95 72 / 10 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
GILCHRIST-HAMILTON-NASSAU-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM EDT EARLY THIS MORNING
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
ZIBURA/ZAPPE/Hazardous weather outlook, Aug 28, 4:42 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 442 AM EDT SUN AUG 28 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 442 AM EDT SUN AUG 28 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S THIS AFTERNOON... .DAY ONE...TODAY AND TONIGHT... HOT TEMPERATURES ARE EXPECTED AGAIN TODAY WITH READINGS REACHING THE UPPER 90S. HEAT INDICES WILL TOP OUT AROUND 105 DEGREES THIS AFTERNOON. THERE WILL BE AN ELEVATED FIRE DANGER TODAY DUE TO LOW HUMIDITY AND HIGH DISPERSION VALUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:15 PM EDT | Small Craft Advisory for Winds | JAX | 8 hr | |
| Aug 28, 4:41 PM EDT | Special Marine Warning | JAX | 64 min | |
| Aug 28, 5:14 PM EDT | Special Marine Warning | JAX | 91 min |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.